Previous issue ·  Next issue ·  Recently posted articles ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of the Ramanujan Mathematical Society

Volume 38, Issue 3, September 2023  pp. 237–263.

The twining character formula for reductive groups

Authors:  Jackson Hopper
Author institution: Department of Mathematics, University of Maryland, College Park

Summary:  Let Ĝ be a connected reductive group over an algebraically closed field with a pinning-preserving outer automorphism σ. Jantzen's twining character formula relates the trace of the action of σ on a highest-weight representation V{µ} of Ĝ to the character of a corresponding highest-weight representation (V{σ})µ of a related group {Ĝσ,∘}. This paper extends the methods of Hong's geometric proof for the case Ĝ is adjoint, to prove that the formula holds for all connected reductive groups, and examines the role of additional hypotheses. In the final section, it is explained how these results can be used to draw conclusions about quasi-split groups over a non-Archimedean local field. This paper thus provides a more general geometric proof of the Jantzen twining character formula and provides some apparently new results of independent interest along the way.

Contents   Full-Text PDF